MAUDE Adverse Event Report: DEPUY IRELAND 9616671 S-ROM*SHAFT PILOT 18X13; HIP INSTRUMENT

DEPUY IRELAND 9616671 S-ROM*SHAFT PILOT 18X13; HIP INSTRUMENT
Catalog Number 534153
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 10/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Procedure: total hip replacement.During the procedure, the s-rom triangle miller handle was broken by the surgeon during attempts to remove a miller shell and shaft pilot that had become "stuck" inside the femoral canal.It is unclear as to why the miller shell and shaft pilot had become stuck, but a small femoral fracture occurred whilst attempting to remove the "stuck" instruments.This was rectified intra-operatively by the surgeon by placing a cerclage cable around proximal portion of the fractured femur.Female patient id (b)(6), initials (b)(6).Action taken: a slap hammer extraction device was used to remove the "stuck" instruments, following which the case was completed.It was also noted damage to one of the 20x15 s-rom shaft pilots (reported above) included in this kit, but it is unclear as to when or how that damage occurred?.
 
Additional Manufacturer Narrative
Investigation summary: examination of the returned instrument confirmed the complaint.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, will be filed as appropriate.

Common Device Name
HIP INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork IN
EI 
MDR Report Key7065947
Report Number1818910-2017-50365
Device Sequence Number16618379
Product Code LXH
UDI-Device Identifier10603295171751
UDI-Public10603295171751
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number534153
Device Lot NumberV0796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2018
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer04/18/2018
10/23/2018
Initial Report FDA Received Date11/28/2017
Supplement Report FDA Received Date04/20/2018
10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;